# SDR 99ZZZX91

- Difficulty date: August 17, 1998
- Submitted: March 26, 2000
- Operation: General aviation
- Aircraft: N6523P
- Make and model: Piper PA-24-250
- Aircraft serial: 241645
- System (JASC): 7932 · Engine Oil Quantity
- Part: Dipstick
- Part number: LW14732
- Condition: Sheared
- Location: Engine
- Part time: 4,980 hours
- Component: LW11033
- Stage of operation: IN
- Nature of condition: O
- Precautionary procedure: K

## Discrepancy

PILOT INSERTED THE OIL DIPSTICK INTO THE OIL FILLER ACCESS AREA INCORRECTLY.  IN SO DOING, BY RUNNING THE ENGINE, THE DIPSTICK SHEARED OFF IN THE CRANKSHAFT AND ROD AREA CAUSING SUBSTANTIAL DAMAGE TO THE ENGINE.  DESIGN CHANGE ON ENGINE AND/OR RE-ENFORCEMENT ON THE CORRECT INSERTION OF THE OIL DIPSTICK (SHOULD NOT REQUIRE FORCE) IS RECOMMENDED.
